Alert archive / Alabama / Special Weather Statements in 2016
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Aug 18, 2016, 3:04 PM CDT for Washington County, Alabama. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2016, 3:04 PM CDT (20:04 UTC)
- Expired
- Aug 18, 2016, 3:45 PM CDT
- In force
- 41 min
- Issued by
- NWS Mobile, AL
County Washington County, AL
The radar
The Mobile radar (KMOB), 52 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.1 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2545 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 662 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
953
WWUS84 KMOB 182004
SPSMOB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
304 PM CDT THU AUG 18 2016
ALZ052-261-262-182045-
MOBILE INLAND AL-WASHINGTON AL-BALDWIN INLAND AL-
304 PM CDT THU AUG 18 2016
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN BALDWIN...NORTHEASTERN MOBILE AND SOUTH CENTRAL
WASHINGTON COUNTIES UNTIL 345 PM CDT...
AT 304 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED NEAR MOVICO...OR
7 MILES NORTH OF CREOLA. THIS STORM WAS NEARLY STATIONARY.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
AXIS...CALVERT...MOUNT VERNON AND MOVICO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3097 8817 3121 8811 3116 8796 3116 8797
3115 8797 3115 8794 3114 8794 3115 8793
3110 8778 3090 8797
TIME...MOT...LOC 2004Z 203DEG 3KT 3100 8804
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 18, 1:18 PM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, Aug 18, 1:18 PM CDT, 1 hour 46 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 118 PM CDT THU AUG 18 2016 .DISCUSSION...See updated information below. && .UPDATE...Did a quick update to the current zone forecast mainly to adjust for pops during the afternoon and evening hours. Basically have increased the chance of rain a little further south for this afternoon along with minor tweaks to pops for inland areas this evening. latest runs of both the ruc and hrrr reflect this well. A few stronger storms are still expected by mid to late afternoon..though still mostly below severe limits...with the best coverage generally along and west of the I-65 corridor by late afternoon. Gusty straight line winds possibly up to 40 mph...frequent lighting and periods of very heavy rain with maybe some minor flooding locally still being the main concerns with the stronger storms. 32/ee && .MARINE...Made a few adjustments to the current wind forecast mostly for the near shore waters of al and nwfl for this afternoon and this evening...basically accounting for afternoon heating and local seabreeze circulations setting up later this afternoon. Also made a few minor tweaks to the current pop forecast for this afternoon increasing rain chances for along the coast including all inland bays and sounds. 32/ee && .AVIATION... 18Z issuance...VFR to MVFR cigs through this evening and possibly near sunrise fri morning. Lower cigs and visibilities mainly in and around scattered showers and thunderstorms through early this evening followed by low clouds and patchy fog near sunrise thu morning. Winds will be mostly south to southwest at 5 to 10 knots through early this evening then light and variable late this evening and overnight becoming south to southwest at 5 to 10 knots by mid morning on thu. 32/ee && .PREV DISCUSSION... /issued 640 AM CDT THU AUG 18 2016/ DISCUSSION...Updated for latest aviation discussion below. AVIATION... 12Z issuance...Most of the local flying area is experiencing VFR conditions this morning. However, there is a band of IFR ceilings...generally inland from the coast but southeast of the I-65 corridor. Scattered low clouds exist nearer the coast and BFM, PNS could go down intermittently in MVFR early this morning. Low clouds should lift by mid morning with isolated to scattered thunderstorms again developing late morning into the afternoon. Greatest coverage this afternoon will likely be west of the I-65 corridor and linger into the evening hours. /08 PREV DISCUSSION... /issued 429 AM CDT THU AUG 18 2016/ NEAR TERM /Now Through Thursday night/...Deep layer high pressure over the Southeastern States continues to shift southward. As a result temperatures will generally trend warmer than climatological norms. Heat Index values could reach 105 degrees today inland from the coast. With regards to actual temperatures, interior locations should see temperatures climb into the mid 90s this afternoon and overnight lows in the mid to low 70s. Along the coast high temperatures will rise to around 90 and even low 90s while overnight lows are only expected to fall into the mid to upper 70s. Convection is again expected to get rolling late morning through the afternoon. Can't rule out an isolated thunderstorm especially near the coast. As minor waves propagating westward along the southern periphery of the high, will likely tap into the uncapped instability over the Gulf and generate some spotty convection. Storms should again fire up along the sea breeze boundary over the Florida Panhandle as it pushes inland today but guidance suggests activity will be a little more suppressed than yesterday. Models are projecting increasing deep layer subsidence over the Panhandle and South Central Alabama counties as high pressure aloft shifts southward...precipitable water amounts fall below 2 inches (1.8 to 1.9 inches). The greatest coverage projected to occur over our more interior counties...generally northwest of the I-65 corridor...where the greater moisture is pooled...PWATs of around 2.1 inches. The minor waves moving along the northern periphery of the high in the westerlies should be able to tap into the underlying instability and pooled moisture during the mid afternoon timeframe. Isolated to scattered convection in this region is expected to linger into the evening hours. /08 SHORT TERM /Friday Through Saturday night/...Entering the weekend, weather maps show a predominant mid-level ridge axis positioned from the Bahamas, westward into the Gulf. To the north, a long-wave high level trough moves into the central Plains Friday, then swings eastward across the Great Lakes and Mississippi River valley on Saturday. This feature allows a surface frontal boundary to advance southeastward over the central and northern high Plains Friday then across the Great Lakes, Tennessee River Valley, to eastern TX on Saturday. There remains indications that a subtle surface based pressure trough will set-up over the northern zones on Friday, which will provide a better source of lift during the day when instability is higher within a slightly deeper, moist airmass. This favors a chance of storms over the interior. Along the southern zones, a slight chance of storms is forecast. By Saturday, will call for a chance of storms generally along and west of I-65, with slight chances for most zones east of the interstate. As is common this time of year, storms will be strong at times, producing brief localized strong wind gusts, frequent lightning and brief heavy rains. Before daily storms initiate, highs Friday and Saturday are forecast to range from 90 to 95 over the interior to 88 to 91 beaches. Highest heat index values 100 to 105. Overnight lows 72 to 75 inland and upper 70s along the beaches. /10 LONG TERM /Sunday Through Wednesday/...Front continues to ease southeast on Sunday and is progged to make it to the coast before starting to stall Monday and Tuesday. Considering the approaching frontal boundary and eventual placement near the coast, a chance of daily storms is forecast area-wide Sunday and Monday, then mostly confined over the southern half of the area Tuesday. Forecast highs look to range from the upper 80's to lower 90's Sunday thru Tuesday before trending back up into lower to mid 90s Wednesday. With the front draped near the central Gulf coast on Monday into Tuesday, could see some upper 60's for lows over the far northern zones Monday and Tuesday nights. /10 MARINE...High pressure will continue to build westward over the Northern Gulf through the weekend. Small seas and a generally light onshore flow will persist. A weak cold front is projected to approach from the North and stall along the coast Monday. As a result, a light west to northerly wind flow is expected over the near shore waters with winds becoming westerly offshore. Shower and thunderstorm activity is expected to increase Sunday through Monday. && .MOB Watches/Warnings/Advisories... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Aug 18, 4:54 AM CDT, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 454 AM CDT THU AUG 18 2016 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-191000- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL- BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND- ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL- OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE- 454 AM CDT THU AUG 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH WEDNESDAY. GMZ630>635-650-655-670-675-191000- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 454 AM CDT THU AUG 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 18, 3:04 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
304 PM CDT THU AUG 18 2016
ALZ052-261-262-182045-
MOBILE INLAND AL-WASHINGTON AL-BALDWIN INLAND AL-
304 PM CDT THU AUG 18 2016
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN BALDWIN...NORTHEASTERN MOBILE AND SOUTH CENTRAL
WASHINGTON COUNTIES UNTIL 345 PM CDT...
AT 304 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED NEAR MOVICO...OR
7 MILES NORTH OF CREOLA. THIS STORM WAS NEARLY STATIONARY.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
AXIS...CALVERT...MOUNT VERNON AND MOVICO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3097 8817 3121 8811 3116 8796 3116 8797
3115 8797 3115 8794 3114 8794 3115 8793
3110 8778 3090 8797
TIME...MOT...LOC 2004Z 203DEG 3KT 3100 8804Nearby
Special Weather Statements in Alabama, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.